Aa
Aa
A
A
A
Close
Avatar universal

Numbness and stiff joints...

Hi, okay, I'm not a juvenile, but I was hoping that maybe some one could explain this.  I do have some foot problems, but I haven't really gotten a doctor to look at it [VA].  I've had foot problems for years, and I assume that it is because they were damaged while in the military they used to swell the size of soft ball and a calcaneal fracture in the left foot.  This eventually healed after they figured out it was a stress fx.  I later continued to get sharp pains in the feet with swelling, but never wanted to complain for fear of having to many medical problems and possibly getting kicked out of the military for it.  It's been years since, but I still get sharp pains, and I can't even run or trott without pain.  It's gotten worse to were I'm always tip toeing, and I always feel a strange feeling almost like numbing pains with stiff joints that have been like that for years.  I assume that my body just adjusted to the pain by making it feel numbing.  Just the other day, I was sitting on the couch, and my left foot always feels discomfort if I let it sit on the hardwood floor, so I'd usually cross the ankle to let it rest there and this is discomforting to.  I then had my right foot stretch out and crossed my left leg over my right puting the weight on my right leg, after about 20 minutes of watching tv, I tried to get up, but my right ankle was very stiff and painful while trying to move it.  This happened a couple of times that same evening, and I then started to feel numbness all up my right leg and that last all evening.  
Is this diabetes?
4 Responses
Avatar universal
I am not a physician, but the mom of type 1 and the daughter of a type 2.  I would suggest that you see your doctor about the problems with your legs.  I do not know if you have diabetes or not but neuropathy in the extremities is common complication of diabetes, especially if it is not under control.  

I hope all goes well.
Avatar universal
I also wanted to ad that I did take some medication for some other problems, and one of the side effects is neopathy, and I have not taken any of that for over a year now.  The other problem I have with those meds causing my problem is that I've had numbing pain and stiffness prior to taking any medications for anything.

Thanks for your advice.
Avatar universal
Sorry, another queston.  I'm going to see the doctor again as well as see a second non VA doctor for a consult, but I'm kind of researching many of my problems, so I can start to take control.

I've also had problems with 'labile' hypertention for years, and later was on some hypertention medication, but then an intern felt that I did not need to be on it, and later another intern felt that I needed to be on it, but I refused because I hate taking medications.  I just learned that LVH and Cardiomegaly are caused by untreated hypertention.  Anyway, in the past because of this labile hypertention I had a creatine level that was elivated and it was thought that maybe I had kidney problems that were causeing the hypertention and the angiogram was normal.

Question:  Is increased creatine level a sign of possible diabetic problems?  I know that my blood sugars go very low and I was told back then to just eat several times a day, so this is what I try to do, and I know when I start feeling this way is because I start to feel bad if I don't eat something, and these days I may start to even talk funny [slury speach], and feel tired.  Thanks
Avatar universal
I personally cannot tell you anything about hypertension, but your slurred speech and funny feelings sound like pretty typical symptoms of hypoglycemia, which is NOT the same as diabetes. If you are frequently hypoglycemic, then I think you can probably rule out diabetes as the cause of the foot pain. A simple blood test will show up diabetes, but often will come back normal when a person is a reactive hypoglycemic, which means that their body reacts to stimulus presented by eating high-carb foods or sometimes by missing a meal and the person's blood sugar drops too low. Frequent small meals rather than the three big overloads is usually what doctors recommend to solve this problem.  Hypoglycemia would have nothing to do with your foot pains. I suspect you need to see a foot specialist. My spouse, by the way, is active duty military, and I know that foot problems are pretty common due to the awful shoes with the high polish that don't breath at all or properly support feet, but are sold to go with the regular uniforms. You may have fallen arches now after years of abusing the feet, or some other problem that has been caused by earlier foot problems. You would be smart to get a referal and have it seen by a podiatrist before the damage to your feet is irreversable.
Have an Answer?

You are reading content posted in the Diabetes - Type 1 Community

Top Diabetes Answerers
231441 tn?1333892766
Manila, Philippines
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Here are three summertime recipes that will satisfy your hunger without wreaking havoc on your blood sugar.
If you have prediabetes, type 2 diabetes isn’t inevitable. Find out how you can stop diabetes before it starts.
Diabetes-friendly recipes and tips for your game day party.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Simple ways to keep your blood sugar in check.
8 blood sugar-safe eats.